Alert archive / Montana / High Wind Watches in 2013
High Wind Watch 2, NWS Missoula, MT
NWS Missoula, MT issued this high wind watch at Oct 25, 2013, 12:40 PM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Oct 27, 2013, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 25, 2013, 12:40 PM MDT (18:40 UTC)
- In effect from
- Oct 27, 2013, 6:00 PM MDT
- Expired
- Oct 26, 2013, 1:56 PM MDT
- In force
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124 WWUS75 KMSO 251840 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1240 PM MDT FRI OCT 25 2013 MTZ003-261100- /O.NEW.KMSO.HW.A.0002.131028T0000Z-131028T1800Z/ FLATHEAD/MISSION VALLEYS- 1240 PM MDT FRI OCT 25 2013 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * IMPACTS/TIMING: HIGH WINDS ARE LIKELY TO DEVELOP LATE SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY MORNING. IMPACTS MAY INCLUDE TREE DAMAGE AND BLOCKED ROADS AS WELL AS DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG NORTH WINDS WILL CREATE DANGEROUS WAVE CONDITIONS ON FLATHEAD LAKE AND OTHER AREA LAKES. DOCK AND BOAT DAMAGE WILL BE POSSIBLE FOR EXPOSED AREAS...MAINLY FOR SOUTHERN PORTIONS OF THE LAKE. * WINDS: NORTHEAST TO EAST WINDS DEVELOPING LATE SUNDAY AFTERNOON AND INCREASING TO 30 TO 40 MPH. GUSTS OF 50 TO 60 MPH WILL BE LIKELY OVERNIGHT SUNDAY NIGHT. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 50 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
379 WWUS75 KMSO 260936 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 336 AM MDT SAT OCT 26 2013 MTZ003-262100- /O.CON.KMSO.HW.A.0002.131028T0000Z-131028T1800Z/ FLATHEAD/MISSION VALLEYS- 336 AM MDT SAT OCT 26 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * IMPACTS/TIMING: HIGH WINDS ARE LIKELY TO DEVELOP LATE SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY MORNING. IMPACTS MAY INCLUDE TREE DAMAGE AND BLOCKED ROADS AS WELL AS DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG NORTH WINDS WILL CREATE DANGEROUS WAVE CONDITIONS ON FLATHEAD LAKE AND OTHER AREA LAKES. DOCK AND BOAT DAMAGE WILL BE POSSIBLE FOR EXPOSED AREAS...MAINLY FOR SOUTHERN PORTIONS OF FLATHEAD LAKE. * WINDS: NORTH TO NORTHEAST WINDS DEVELOPING LATE SUNDAY AFTERNOON AND INCREASING TO 30 TO 40 MPH. GUSTS OF 50 TO 60 MPH WILL BE LIKELY OVERNIGHT SUNDAY NIGHT. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON && $$
168 WWUS75 KMSO 261956 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 156 PM MDT SAT OCT 26 2013 MTZ003-271200- /O.UPG.KMSO.HW.A.0002.131028T0000Z-131028T1800Z/ /O.NEW.KMSO.HW.W.0003.131028T0000Z-131028T1800Z/ FLATHEAD/MISSION VALLEYS- 156 PM MDT SAT OCT 26 2013 ...HIGH WIND WARNING IN EFFECT FROM 6 PM SUNDAY TO NOON MDT MONDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO NOON MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * * IMPACTS/TIMING: HIGH WINDS WILL DEVELOP LATE SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY MORNING. IMPACTS MAY INCLUDE TREE DAMAGE AND BLOCKED ROADS AS WELL AS DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. THERE WILL ALSO BE A SHORT PERIOD OF TIME LATE SUNDAY WHERE SNOW WILL MIX WITH WIND AND REDUCE VISIBILITIES AND BRIEFLY IMPACT ROAD CONDITIONS. * IN ADDITION... STRONG NORTH WINDS WILL CREATE DANGEROUS WAVE CONDITIONS ON FLATHEAD LAKE AND OTHER AREA LAKES. DOCK AND BOAT DAMAGE DUE TO WAVE HEIGHTS APPROACHING 6 FEET WILL BE POSSIBLE FOR EXPOSED AREAS...MAINLY FOR SOUTHERN PORTIONS OF FLATHEAD LAKE. * WINDS: NORTH TO NORTHEAST WINDS DEVELOPING LATE SUNDAY AFTERNOON AND INCREASING TO 30 TO 40 MPH. GUSTS OF 50 TO 60 MPH WILL BE LIKELY OVERNIGHT SUNDAY NIGHT. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ005-271200- /O.NEW.KMSO.WI.Y.0008.131028T0000Z-131028T1800Z/ MISSOULA/BITTERROOT VALLEYS- 156 PM MDT SAT OCT 26 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO NOON MDT MONDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO NOON MDT MONDAY. * IMPACTS/TIMING: STRONG WINDS WILL DEVELOP LATE SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY MORNING. IMPACTS MAY INCLUDE TREE AND POWER LINE DAMAGE AS WELL AS DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. THERE WILL ALSO BE A SHORT PERIOD OF TIME LATE SUNDAY WHERE SNOW WILL MIX WITH WIND AND REDUCE VISIBILITIES AND BRIEFLY IMPACT ROAD CONDITIONS. * WINDS: NORTH WINDS SUSTAINED 25 TO 35 MPH WITH GUST UP TO 45 MPH AND HIGHER. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ001-271200- /O.NEW.KMSO.WI.Y.0008.131028T0000Z-131028T1800Z/ KOOTENAI/CABINET REGION- 156 PM MDT SAT OCT 26 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO NOON MDT MONDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO NOON MDT MONDAY. * IMPACTS/TIMING: STRONG WINDS WILL DEVELOP LATE SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY MORNING. IMPACTS MAY INCLUDE TREE AND POWER LINE DAMAGE AS WELL AS DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. THERE WILL ALSO BE A SHORT PERIOD OF TIME LATE SUNDAY WHERE SNOW WILL MIX WITH WIND AND REDUCE VISIBILITIES AND BRIEFLY IMPACT ROAD CONDITIONS. * WINDS: NORTH WINDS SUSTAINED 25 TO 35 MPH WITH GUST UP TO 45 MPH AND HIGHER. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ004-271200- /O.NEW.KMSO.WI.Y.0008.131028T0000Z-131028T1800Z/ LOWER CLARK FORK REGION- 156 PM MDT SAT OCT 26 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO NOON MDT MONDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO NOON MDT MONDAY. * IMPACTS/TIMING: STRONG WINDS WILL DEVELOP LATE SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY MORNING. IMPACTS MAY INCLUDE TREE AND POWER LINE DAMAGE AS WELL AS DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. THERE WILL ALSO BE A SHORT PERIOD OF TIME LATE SUNDAY WHERE SNOW WILL MIX WITH WIND AND REDUCE VISIBILITIES AND BRIEFLY IMPACT ROAD CONDITIONS, MAINLY OVER LOOKOUT PASS. * WINDS: NORTH WINDS SUSTAINED 25 TO 35 MPH WITH GUST UP TO 45 MPH AND HIGHER. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this high wind watch went out at Oct 25, 3:39 AM MDT, 9 hours 1 minute earlier.
Area forecast discussion, Oct 25, 3:39 AM MDT, 9 hours 1 minute before
Area Forecast Discussion National Weather Service Missoula MT 339 AM MDT Fri Oct 25 2013 ...A SIGNIFICANT CHANGE INTO WINTER CONDITIONS EARLY NEXT WEEK... .DISCUSSION...For those living in valleys of extreme NW Montana, you can expect stratus/fog to continue once again today, and on Saturday as well. Stable conditions will do little to help eradicate any stratus/fog in these areas, so unfortunately...cooler temps and gray skies will continue today. Across the rest of the Northern Rockies, another day similar to the previous few days is expected. Clear skies, mild temperatures, and light winds will be present today and Saturday. The models continue to indicate a very strong cold front swinging through the Northern Rockies Sunday into Monday. The latest model runs are showing that the front will push into area slightly faster then previous solutions. Northwest Montana could start being impacted by Sunday morning/early afternoon. The front is anticipated to be near Missoula by late Sunday afternoon/early evening. Then, it will finally push through the Butte/Blackfoot region and Lemhi county during Sunday evening. This system will develop a closed-low near southwest Idaho, which will keep moisture wrapping around into areas across southwest Montana and north central Idaho Monday into Monday night, further adding to snowfall accumulations. This whole system will cause major impacts to the region. Temperatures will drop 20 to 30 degrees from Sunday to Monday, with wind chills potentially reaching the single digits and teens on Monday morning. As the cold front infiltrates the region, north to northeast winds will increase to 20 to 30 mph with gusts as high as 45 mph. A few narrow canyon locations could experience wind gusts in excess of 50 mph. This system will cause widespread precipitation as snow levels quickly fall. Snow will be a major impact to the higher terrain and mountain passes. The wrap-around moisture on Monday could cause significant snow over southwest Montana (Silver Bow, Granite, southern Powell, Deer Lodge counties), and Lemhi county in Idaho. Snow amounts in the valleys along highway 93 and west are more difficult to pin point at this time, but confidence is high that measurable snowfall will fall. The models are still indicating a ridge of high pressure building back over the region on Wednesday. Despite this, the latest solutions are trending towards a showery Thursday and Friday. && .AVIATION...Very little, if any, changes are expected today across the Northern Rockies compared to Thursday. Fog and low stratus will continue to pose a problem for aviation sites in west-central and northwest Montana. Fog and stratus will linger for most of the day around Libby and Eureka of northwest Montana, while it is expected to burn off and lift in areas around KMSO and KGPI by mid morning. Otherwise clear skies can be expected across the Northern Rockies. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. && Follow us on Facebook and Twitter! https://www.facebook.com/US.NationalWeatherService.Missoula.gov https://www.twitter.com/NWSMissoula
Hazardous weather outlook, Oct 24, 1:59 PM MDT, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 159 PM MDT THU OCT 24 2013 IDZ005>010-MTZ001>007-043-252100- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 159 PM MDT THU OCT 24 2013 /1259 PM PDT THU OCT 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT PASSING THROUGH THE REGION SUNDAY LATE AFTERNOON INTO MONDAY WILL CAUSE TEMPERATURES TO DROP 20-30 DEGREES FROM BETWEEN SUNDAY AND MONDAY AFTERNOONS. STRONG WINDS WILL ACCOMPANY THE COLD AIR POTENTIALLY CAUSING WIND CHILLS IN THE SINGLE DIGITS AND TEENS OVERNIGHT AND DURING THE MORNING HOURS. WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE NEAR EAST-WEST ORIENTED CANYONS, INCLUDING BAD ROCK CANYON AND POTENTIALLY HELLGATE CANYON. FORECASTS VARY A LOT, BUT 1 TO 5 INCHES OF SNOW IS ALSO POSSIBLE, MAINLY EAST OF MISSOULA AND KALISPELL. STRONG, COLD WINDS OVER THE WARM WATERS OF FLATHEAD LAKE ARE ALSO A GOOD SETUP FOR LARGE, AND POTENTIALLY DAMAGING WAVES ON THE LAKE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 12:34 PM MDT | Winter Storm Watch | MSO | Deer Lodge, Flathead, Granite, Lake, Missoula, Powell and 2 more | 40 hr |
Nearby
High Wind Watches in Montana, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.